Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 94, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 17, 2016, 2:13 PM EDT for Jasper County, South Carolina; Chatham County, Georgia. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2016, 2:13 PM EDT (18:13 UTC)
- Expired
- Jul 17, 2016, 2:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chatham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 67 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 2:21 PM EDT | TSTM WND DMG | 1 E Savannah, GA | TRAINED SPOTTER REPORTED A TREE DOWN ON E 37TH ST NEAR THE INTERSECTION WITH SKIDAWAY RD...POSSIBLY ON POWERLINES. TIME ESTIMATED BASED ON RADAR. |
| Jul 17, 2:21 PM EDT | TSTM WND DMG | 1 Wnw Savannah, GA | TRAINED SPOTTER REPORTED A TREE DOWN ON E 37TH ST...POSSIBLY ON POWERLINES. TIME ESTIMATED BASED ON RADAR. |
| Jul 17, 2:25 PM EDT | TSTM WND DMG | 1 S Thunderbolt, GA | EMERGENCY MANAGER REPORTED TREE DOWN ON A HOUSE NEAR THE INTERSECTION OF ROBERTSON AVE AT FALLIGANT AVE. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1079 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
206
WUUS52 KCHS 171813
SVRCHS
GAC051-SCC053-171915-
/O.NEW.KCHS.SV.W.0094.160717T1813Z-160717T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
213 PM EDT SUN JUL 17 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 315 PM EDT
* AT 213 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SAVANNAH...
MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAVANNAH...WILMINGTON ISLAND...FORT PULASKI NATIONAL MONUMENT...
MONTGOMERY...GARDEN CITY...TYBEE ISLAND...THUNDERBOLT AND WINDSOR
FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IF THIS IS NOT POSSIBLE...AVOID OPEN
OUTDOOR SPACES AND REMAIN LOW. STAY AWAY FROM TALL OBJECTS SUCH AS
TREES AND UTILITY POLES.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3201 8124 3213 8109 3211 8090 3208 8091
3208 8087 3210 8086 3209 8079 3206 8084
3202 8081 3190 8089
TIME...MOT...LOC 1813Z 265DEG 8KT 3204 8111
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
818
WWUS52 KCHS 171825
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
225 PM EDT SUN JUL 17 2016
GAC051-SCC053-171915-
/O.CON.KCHS.SV.W.0094.000000T0000Z-160717T1915Z/
CHATHAM GA-JASPER SC-
225 PM EDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CHATHAM AND JASPER COUNTIES...
AT 225 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SAVANNAH...
MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED. AT 218 PM EDT...A WIND GUST TO 45 MPH WAS
OBSERVED AT HUNTER ARMY AIRFIELD.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAVANNAH...WILMINGTON ISLAND...FORT PULASKI NATIONAL MONUMENT...
MONTGOMERY...GARDEN CITY...TYBEE ISLAND...THUNDERBOLT AND WINDSOR
FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3201 8124 3213 8109 3211 8090 3208 8091
3208 8087 3210 8086 3209 8079 3206 8084
3202 8081 3190 8089
TIME...MOT...LOC 1825Z 265DEG 8KT 3204 8108
HAIL...0.75IN
WIND...60MPH
$$642
WWUS52 KCHS 171845
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
245 PM EDT SUN JUL 17 2016
GAC051-SCC053-171854-
/O.CAN.KCHS.SV.W.0094.000000T0000Z-160717T1915Z/
CHATHAM GA-JASPER SC-
245 PM EDT SUN JUL 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM AND JASPER COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3201 8124 3213 8109 3211 8090 3208 8091
3208 8087 3210 8086 3209 8079 3206 8084
3202 8081 3190 8089
TIME...MOT...LOC 1843Z 265DEG 8KT 3204 8103
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:01 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 17, 2:01 PM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Charleston SC 201 PM EDT SUN JUL 17 2016 .SYNOPSIS... Through early next week, Atlantic high pressure will extend west over the region, and a trough of low pressure will linger inland. A cold front will advance into the Southeast around mid week. This front should then stall and dissipate over or near the region as high pressure builds from the north and shifts over the area late week into next weekend. && .NEAR TERM /THROUGH TONIGHT/... Early this afternoon: As expected, convection has initiated along the coast and focused up along the Charleston County region specifically. The thinking is that now the convection in the tri- county will gradually diminish through the afternoon and the focus will turn to southeast Georgia where the best heating has taken place. The severe threat is on the low side, but with plentiful mesoscale boundaries floating around we could still see a couple strong to marginally severe storms. DCAPE values are less than 800 J/kg, so it will likely take a wet microburst to cause damage. In fact, the microburst composite from the SPC mesoanalysis page has a bullseye across southeast Georgia, so that will bear watching. Heavy rain is expected in some areas, with hourly rainfall rates of 1-2 inches possible. Tonight: Some lingering showers and thunderstorms are possible, though with the building ridge from the west, the best chance will be over the marine area. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... Atlantic surface high pressure to our east and an inland trough of low pressure just to our west will persist through Wednesday. Aloft, the region will remain under or close to a weak trough on the eastern edge of the upper level ridge. The persistent nature of these systems will result in only subtle day to day changes in sensible weather, often driven by leftover convective boundaries, the sea breeze during the day, the land breeze at night and the interaction of convection with these boundaries. There will be widely scattered to scattered mainly afternoon and evening showers and thunderstorms. Due to high precipitable water values and likely slow motion of thunderstorms, any training thunderstorms would be capable of producing torrential rainfall and a risk for minor flooding of low lying and poor drainage areas. In addition, afternoon and evening CAPE values from 2500 to 3500 J/KG could support brief/isolated strong to marginally severe pulse thunderstorms possibly producing damaging wet microbursts; however, organized/significant severe weather appears unlikely. As was the case Saturday evening, some of the thunderstorms could produce excessive to nearly continuous lightning. Those outside need to be prepared to seek shelter should thunderstorms threaten. High temperatures will depend on cloud cover and location, timing and coverage of thunderstorms, but overall expect highs from the lower to mid 90s inland to the mid to upper 80s at the beaches. It will be mild and muggy at night with lows in the mid to upper 70s inland to the lower 80s at the beaches. Heat index values will likely reach 103 to 107 degrees each afternoon but at the present time it looks like values will remain below the advisory threshold level of 110 degrees. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A weakening cold front is expected to push into the Southeast during the beginning of this period as an upper level trough over New England helps to erode the upper level ridge over the area a bit. Then surface high pressure is expected to shift south into the region by late in the week and into next weekend. Typical widely scattered to scattered showers and thunderstorms are expected mainly each afternoon and evening. Highs will range from the mid to upper 80s at and near the beaches to the lower to mid 90s inland. Expect lows mainly mid to upper 70s with near 80 at the beaches. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Thunderstorms are currently impacting both terminals, though the worst seems to have passed at KCHS. Will carry a lingering TSRA there for another hour. At KSAV, there are storms in the vicinity and this region is where the next round of storms should occur. Have introduced a TEMPO for IFR visibility in TSRA through 20z. Thereafter, thunderstorms are expected to push inland and then the focus turns to the potential for fog late tonight. Have introduced ground fog late with just MVFR visibilities. There is some potential for fog to be more widespread than that, but confidence is low. Extended Aviation Outlook: Mainly VFR outside showers/thunderstorms. && .MARINE... Outside of showers and thunderstorms, expect southerly to southwesterly winds to prevail through Wednesday. The winds will be enhanced by the daily sea breeze and surging to some extent each night, but still expect speeds to be 15 knots or less. Looks like seas should mainly be in the 2 to 3 foot range. In typical fashion for this time of year, thunderstorms will occasionally produce locally hazardous conditions. A cold front looks to push into the waters Wednesday night or Thursday, possibly altering winds/seas over the waters. At the present time, it appears the conditions will remain below small craft advisory thresholds into the weekend. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...BSH/JRL SHORT TERM...MTE LONG TERM...MTE AVIATION...BSH/MTE MARINE...JRL/MTE
Hazardous weather outlook, Jul 17, 3:49 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 349 AM EDT SUN JUL 17 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-181145- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 349 AM EDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 17, 12:17 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1217 PM EDT SUN JUL 17 2016
SCZ048-171645-
BEAUFORT SC-
1217 PM EDT SUN JUL 17 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY UNTIL
1245 PM EDT...
AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLUFFTON...MOVING EAST AT 10 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... HILTON HEAD
ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...SHELL POINT... FOLLY
FIELD...FOREST BEACH AND HILTON HEAD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3212 8090 3233 8094 3235 8093 3236 8091
3235 8088 3237 8086 3243 8068 3220 8063
3215 8069
TIME...MOT...LOC 1617Z 254DEG 9KT 3227 8083Special weather statement, Jul 17, 1:22 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
122 PM EDT SUN JUL 17 2016
SCZ045-171745-
INLAND BERKELEY SC-
122 PM EDT SUN JUL 17 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
145 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OLD SANTEE CANAL STATE PARK...OR NEAR MONCKS
CORNER...MOVING NORTHEAST AT 10 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONCKS CORNER...BONNEAU...PINOPOLIS...BONNEAU BEACH...SOUTHERN LAKE
MOULTRIE AND OLD SANTEE CANAL STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF
CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU
ARE AT RISK FOR BEING STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3308 7997 3319 8013 3335 8006 3323 7974
TIME...MOT...LOC 1721Z 235DEG 7KT 3317 7995Special weather statement, Jul 17, 1:38 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
138 PM EDT SUN JUL 17 2016
SCZ047-048-051-171815-
BEAUFORT SC-INLAND JASPER SC-COASTAL JASPER SC-
138 PM EDT SUN JUL 17 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES UNTIL 215 PM EDT...
AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUN CITY...OR 10 MILES NORTHWEST OF
BLUFFTON...MOVING EAST AT 10 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BLUFFTON...JASPER...HARDEEVILLE...SUN CITY...SWITZERLAND AND
PRITCHARDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3240 8109 3247 8090 3222 8089 3222 8109
TIME...MOT...LOC 1737Z 270DEG 7KT 3231 8101Special weather statement, Jul 17, 1:46 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT SUN JUL 17 2016
SCZ048-049-171815-
BEAUFORT SC-COASTAL COLLETON SC-
146 PM EDT SUN JUL 17 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND COLLETON
COUNTIES UNTIL 215 PM EDT...
AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LADYS ISLAND...OR 8 MILES NORTHEAST OF
BEAUFORT...MOVING NORTHWEST AT 5 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BEAUFORT...LADYS ISLAND...BENNETTS POINT AND DALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3258 8044 3239 8045 3245 8067 3262 8071
TIME...MOT...LOC 1746Z 118DEG 6KT 3252 8057Special weather statement, Jul 17, 2:01 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT SUN JUL 17 2016
GAZ118-119-171830-
INLAND CHATHAM GA-COASTAL CHATHAM GA-
201 PM EDT SUN JUL 17 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY UNTIL
230 PM EDT...
AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SAVANNAH HISTORIC DISTRICT...OR OVER
SAVANNAH...MOVING SOUTHWEST AT 5 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SAVANNAH...POOLER...I-16/I-95 INTERCHANGE...GARDEN CITY...PORT
WENTWORTH... THUNDERBOLT...HUTCHINSON ISLAND AND WINDSOR FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3194 8118 3207 8131 3215 8113 3214 8112
3212 8112 3210 8109 3203 8102
TIME...MOT...LOC 1801Z 053DEG 6KT 3207 8111The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:06 PM EDT | Special Weather Statement | CHS | Hampton | 39 min |
| Jul 17, 12:17 PM EDT | Special Weather Statement | CHS | Beaufort | 28 min |
| Jul 17, 12:27 PM EDT | Areal Flood Advisory | CHS | Charleston | 63 min |
| Jul 17, 1:22 PM EDT | Special Weather Statement | CHS | Berkeley | 23 min |
| Jul 17, 1:38 PM EDT | Special Weather Statement | CHS | Jasper | 37 min |
| Jul 17, 1:46 PM EDT | Special Weather Statement | CHS | Beaufort | 29 min |
| Jul 16, 8:56 PM EDT | Special Weather Statement | CHS | Bulloch, Screven | 34 min |
| Jul 16, 9:12 PM EDT | Special Weather Statement | CHS | Effingham | 33 min |
| Jul 17, 2:01 PM EDT | Special Weather Statement | CHS | Chatham | 29 min |
| Jul 17, 2:35 PM EDT | Areal Flood Advisory | CHS | Chatham | 55 min |
| Jul 17, 3:04 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham | 41 min |
| Jul 17, 3:07 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 53 min |
| Jul 17, 3:21 PM EDT | Special Weather Statement | CHS | Liberty | 54 min |
| Jul 17, 3:32 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 26 min |
| Jul 17, 3:56 PM EDT | Special Weather Statement | CHS | McIntosh | 34 min |
| Jul 17, 4:06 PM EDT | Severe Thunderstorm Warning | CHS | Long, McIntosh | 39 min |
| Jul 17, 5:05 PM EDT | Special Weather Statement | CHS | Candler | 25 min |
| Jul 17, 5:21 PM EDT | Areal Flood Advisory | CHS | Candler | 54 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.